my 15 yr old started fluoxetine july 2014 ( she was 14 at that time) she has been complaining of headaches for about a month and a half (as i just recently found out) she had her appointment with her Psyciatrist/prescriber(writer) and she said it was too late her for her be getting those side effects now that if it was the med she would have gotten them right away. told me to get her eyes checked and check back in 3 weeks... .. my question is it possible for side effects to begin a few months in after taking a medication. She isnt having a problem seeing but I do have an appt with an opthomologst this coming week. She was just so qucik to dismiss it I am having concerns they are really beginning to bother her they happen daily sometimes more than once. They are not light sensitive, she is not having vision problemss they are centered in front head and "hurt". Thank you for any advice I am going to call her pediatrician to see if he can follow her medications until i can find a new script writer.
Can side effects occur after being on medication for a few months?
Question posted by mom is searching on 11 Jan 2015
Last updated on 23 November 2017 by Kellyskane
I can tell you from my own personal experience that side effects can and do occur at any time after taking a medication. I used to take Advil without any problem. If I got sore from skiing I would pop an Advil and feel good. I had to go to the dentist and had a root canal and he told me to use Advil for the pain. I took it as prescribed but after two days I woke up with a severe anaphylactic reaction to it. My eyes were swollen almost shut and I had hives and facial swelling. So absolutely yes! Side effects can and do occur at any time.
It's possible;e, because it could be an interaction of something that wasn't present at the onset, a missed dose or environmental issue of some sort. The eye check is valid just to be able to rule it out. Nutritional changes could be causing this as well. Keep me posted if you like, this is unusual and I'm curious (as I am sure you are) as to what comes of it.
Its always possible to get side effects. Its not all that probably tho. The headache with antidepressants does usually come in the beginning, but that doesn't mean it won't come later.
- Fluoxetine uses and safety info
- Fluoxetine information for Healthcare Professionals (includes dosage details)
- Side effects of Fluoxetine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.